Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 229, NWS Amarillo, TX

September 13, 2015Lipscomb County, Ochiltree County, Texas; Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Sep 13, 2015, 10:06 PM CDT for Lipscomb County, Ochiltree County, Texas; Beaver County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2015, 10:06 PM CDT (03:06 UTC)
Expired
Sep 13, 2015, 10:45 PM CDT
In force
39 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Beaver County, OK, Lipscomb County, TX, Ochiltree County, TX

The radar

The Dodge City radar (KDDC), 155 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1068 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1068 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
2516 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 5:14 PM CDT, 4 hours 52 minutes earlier.

Area forecast discussion, Sep 13, 5:14 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
514 PM CDT SUN SEP 13 2015

.AVIATION... /FOR THE 00Z TAFS/
PRIMARY CONCERN IS THUNDERSTORMS IN/NEAR KDHT. KGUY WILL SEE
INCREASING CHANCES THROUGH THE EVENING AS STORMS OVER CIMARRON COUNTY
EXPAND AND INTENSIFY AS THEY SLOWLY MOVE EAST. CHANCES AT KAMA ARE
LOWER BUT WE CONTINUE TO MONITOR EXPANDING CUMULUS FIELD ACROSS THE
WESTERN AND SOUTHERN TEXAS PANHANDLE. WINDS WILL BE ERRATIC AND GUSTY
NEAR STORMS. OUTSIDE OF STORMS VFR CONDITIONS ARE EXPECTED. SOUTH
WINDS AT 15 TO 25 MPH WILL PREVAIL OVERNIGHT THROUGH EARLY TOMORROW.

BRB

&&

.PREV DISCUSSION... /ISSUED 219 PM CDT SUN SEP 13 2015/

DISCUSSION...
LOW LEVEL MOISTURE HAS INCREASED TODAY. MID LEVEL INSTABILITY IS
EVIDENT OUTSIDE THE WEST WINDOW AS A FEW ACCAS CLOUDS MOVE ACROSS.
STILL THINK WE MAY SEE SOME ISOLATED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON...THEN THE ACTIVITY SHOULD MOVE EAST INTO THE CENTRAL AND
EASTERN CWA TONIGHT AS THE LOW LEVEL JET PROVIDES ADDED SUPPORT.

UPPER LEVEL RIDGE OF HIGH PRESSURE WILL SET UP SHOP FROM NORTHERN
MEXICO NORTHEAST INTO THE NORTHEAST U.S. FOR MUCH OF THIS WEEK.
HOWEVER...A WEAK UPPER LEVEL SHORT WAVE TROUGH IS EXPECTED TO GRAZE
THE NORTHERN CWA ON TUESDAY. THE LIFT FROM THE SHORT WAVE ALONG WITH
THE MOISTURE MAY BE ENOUGH TO SET OFF A FEW SHOWERS AND
THUNDERSTORMS ACROSS THE NORTHERN CWA TUESDAY AND TUESDAY NIGHT...SO
HAVE ADDED A SLIGHT CHANCE THERE.

BY FRIDAY...THE UPPER LEVEL RIDGE WILL BREAK DOWN ENOUGH TO ALLOW A
STRONGER UPPER LEVEL SHORT WAVE TO MOVE ACROSS THE CENTRAL PLAINS.
THIS SHORT WAVE WILL HELP TO DRAG A COLD FRONT ACROSS THE AREA WHICH
MAY PROVIDE A STAGE FOR SHOWER AND THUNDERSTORM DEVELOPMENT.

SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE ON SATURDAY IN THE
POST FRONTAL UPSLOPE AIR MASS. HOWEVER...THE MODELS DIFFER ON JUST
HOW WIDESPREAD THE COVERAGE MAY BE.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

17/11
Hazardous weather outlook, Sep 13, 3:27 PM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
327 PM CDT SUN SEP 13 2015

OKZ001>003-TXZ001>020-140830-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
327 PM CDT SUN SEP 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE OKLAHOMA AND TEXAS
PANHANDLES. A FEW STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO
MARGINALLY SEVERE...WITH WIND GUSTS TO AROUND 60 MPH AND HAIL UP TO
THE SIZE OF QUARTERS THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF THE OKLAHOMA AND TEXAS
PANHANDLES TUESDAY AND AGAIN FRIDAY THROUGH SATURDAY. ANY STORMS
THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS AND
BRIEF HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Sep 13, 4:07 PM CDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
407 PM CDT SUN SEP 13 2015

OKZ001-132130-
CIMARRON OK-
407 PM CDT SUN SEP 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY
UNTIL 430 PM CDT...

AT 406 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BLACK MESA PARK...OR 23 MILES NORTHWEST OF BOISE CITY...MOVING EAST
AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLACK MESA PARK AND KENTON.

LAT...LON 3696 10268 3674 10274 3680 10300 3694 10300
TIME...MOT...LOC 2106Z 273DEG 15KT 3687 10291

BRB
Special weather statement, Sep 13, 4:49 PM CDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
449 PM CDT SUN SEP 13 2015

OKZ001-132215-
CIMARRON OK-
449 PM CDT SUN SEP 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CIMARRON COUNTY UNTIL 515
PM CDT...

AT 448 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BLACK MESA PARK TO 7
MILES NORTH OF FELT...AND MOVING EAST AT 15 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BOISE CITY AND BLACK MESA PARK.

LAT...LON 3699 10259 3689 10253 3664 10245 3657 10252
      3657 10277 3700 10295
TIME...MOT...LOC 2148Z 261DEG 13KT 3688 10288 3668 10275

BRB
Special weather statement, Sep 13, 5:20 PM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
520 PM CDT SUN SEP 13 2015

OKZ001-132245-
CIMARRON OK-
520 PM CDT SUN SEP 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CIMARRON COUNTY UNTIL 545
PM CDT...

AT 518 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF
BLACK MESA PARK TO JUST WEST OF BOISE CITY...AND MOVING EAST AT 20
MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. THE
STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 287 NORTH OF BOISE CITY.

LOCATIONS IMPACTED INCLUDE...
BOISE CITY.

LAT...LON 3699 10235 3682 10230 3657 10234 3664 10264
      3695 10278 3700 10263
TIME...MOT...LOC 2218Z 266DEG 21KT 3692 10267 3671 10259

BRB
Special weather statement, Sep 13, 7:47 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
747 PM CDT SUN SEP 13 2015

OKZ002-140115-
TEXAS OK-
747 PM CDT SUN SEP 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TEXAS COUNTY UNTIL
815 PM CDT...

AT 746 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
JUST SOUTHWEST OF GOODWELL...OR 15 MILES SOUTHWEST OF
GUYMON...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HIGHWAY 54 BETWEEN GUYMON AND TEXHOMA...INCLUDING GOODWELL.

LAT...LON 3650 10149 3650 10177 3662 10177 3668 10152
TIME...MOT...LOC 0046Z 272DEG 19KT 3655 10169

BRB
Special weather statement, Sep 13, 9:48 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
948 PM CDT SUN SEP 13 2015

TXZ002-140315-
SHERMAN TX-
948 PM CDT SUN SEP 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERMAN COUNTY UNTIL
1015 PM CDT...

AT 948 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TEXHOMA...OR 18 MILES EAST OF STRATFORD...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TEXHOMA.

LAT...LON 3631 10162 3633 10178 3650 10185 3650 10163
TIME...MOT...LOC 0248Z 268DEG 17KT 3643 10177

BRB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 9:48 PM CDTSpecial Weather StatementAMASherman27 min
Sep 13, 10:17 PM CDTSpecial Weather StatementAMAHansford28 min
Sep 13, 10:43 PM CDTSpecial Weather StatementAMAOchiltree32 min
Sep 13, 11:16 PM CDTSpecial Weather StatementAMAOchiltree29 min
Sep 13, 11:45 PM CDTSpecial Weather StatementAMALipscomb, Ochiltree45 min
Sep 14, 4:38 PM CDTSpecial Weather StatementAMAArmstrong67 min
Sep 13, 7:47 PM CDTSpecial Weather StatementAMATexas28 min
Sep 13, 10:46 PM CDTSpecial Weather StatementAMABeaver29 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.